MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G48033
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k162717.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(4) - gastrointestinal: stent dislocation distal, relationship: device , related ; stent dislocation needs to reposition, procedure: non related, pre-existing,: no , deficiency: no.2 days post procedure.Stent dislocation distal - stent repositioned endoscopically.(b)(4).This file will capture the user error chemotherapy after stent placement (b)(4).Patient outcome: status: resolved, treatment: endoscopic, study stent repositioned, death: no.
 
Additional Manufacturer Narrative
User/use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Device evaluation the device evaluation for evo-20-25-15-e of lot c1633088 could not be completed as the device or photographic evidence of the device was not returned for evaluation.This file is related to (b)(4) which was created in response to a pmcf study ¿(b)(6)¿ to capture ¿gastrointestinal: other; stent dislocation distal¿.This file (b)(4) will capture the user error chemotherapy after stent placement.Additional file is required as the chemotherapy received by the patient unlikely contributed to the stent migration which occurred 2 days post procedure.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c1633088 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label the instructions for use, ifu0061 which accompanies this device, states ¿after stent placement, alternative methods of treatment such as chemotherapy and tumour shrinkage should not be administered this may increase risk of stent migration due to tumour shrinkage, stent erosion, and/or mucosal bleeding.¿¿ there is evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis definitive root cause was established.The user has not complied with the requirements of the ifu and/label.It is known from the available information that the patient received chemotherapy after stent placement.As per instructions for use after stent placement, alternative methods of treatment such as chemotherapy and tumour shrinkage should not be administered this may increase risk of stent migration due to tumour shrinkage, stent erosion, and/or mucosal bleeding.Confirmation of complaint complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation according to the pmcf study the patient received chemotherapy post stent placement.Confirmed quantity of 1 device, confirmed used.The patient did not experience any adverse effects due to this occurrence.The study stent was repositioned.The chemotherapy received by the patient unlikely contributed to the stent migration which occurred 2 days post procedure.Investigation findings conclude a definitive root cause was established.The user has not complied with the requirements of the ifu and/label.
 
Event or Problem Description
This supplemental report is being submitted due to the completion of the investigation on the 06-jul-2023.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17096986
Report Number3001845648-2023-00456
Device Sequence Number11440855
Product Code FGE
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)210719(10)C1633088
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model NumberG48033
Device Catalogue NumberEVO-20-25-15-E
Device Lot NumberC1633088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight72 KG